Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 4, 2021, 8:05 PM EDT for Ware County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 4, 2021, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
County Ware County, GA
The radar
The Moody AFB radar (KVAX), 70 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS82 KJAX 050005 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 805 PM EDT Sun Jul 4 2021 GAZ151-152-250-050045- Pierce GA-Brantley GA-Northern Ware GA- 805 PM EDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...WEST CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 845 PM EDT... * At 805 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Waycross, moving northeast at 10 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Waycross, Boggy Bay, Jamestown, Pebble Hill and Needham. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3108 8237 3127 8253 3135 8233 3119 8218 TIME...MOT...LOC 0005Z 228DEG 10KT 3124 8234 $$ BOOTHE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:55 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 4, 7:55 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 755 PM EDT Sun Jul 4 2021 .AVIATION... [Through 00Z Tuesday] Mainly VFR through the nightime hours with light and variable winds, with the exception being VQQ where brief MVFR possible with patchy fog. West coast and east coast sea breezes will be merge during the afternoon hours with showers and thunderstorms increasing from late morning into the afternoon hours. MVFR CIGs and brief IFR Vsbys psbl with +RA in heavier showers and thunderstorms mainly after 18z Monday. && .PREV DISCUSSION [321 PM EDT]... .NEAR TERM [Through Tonight]... Showers and storms continue through the afternoon and evening today, with convection building mainly ahead of the quasi- stationary front situated near the Florida/Georgia border with the strongest developments occuring near and south of the I-10 corridor. South-southwesterly flow will persist through tonight and into tomorrow morning as the frontal boundary begins to withdraw northward. Convection is expected to become more dispersed overnight with a potential for scattered to isolated developments primarily over inland southeast Georgia and for areas along and west the I-75 corridor and then becoming more widespread Monday. Overnight low temperatures are expected to drop into the lower 70s for inland areas and in the lower to mid 70s along the coastline. .SHORT TERM [Monday Through Tuesday Night]... The beginning of next week will see a continuation of diurnal showers with isolated thunderstorms developing throughout the day on Monday as moist south-southwesterly flow fills in over the region and presses the pre-established mid level dry air northward into southeast Georgia, leading to a reduced amount of convective developments throughout the area. The effects from Tropical Cyclone Elsa are expected to start being felt very late Tuesday and early Wednesday, with the storm system having moved out of the forecast area by Thursday morning. Potential impacts from Elsa include tropical storm force winds, heavy rains with potential for flooding, and isolated tornadoes. High temperatures during this period will be below the seasonal average due to cloud cover and rainfall, with very humid conditions through midweek and overnight low temperatures ranging between the mid to low 70s. Please continue to closely monitor Elsa's progress and updates from NHC regarding the forecast. Finalize stocking emergency supply kits, review hurricane plans and consider completing early storm preparation to homes. A couple of local impact considerations...for those near NE FL rivers that are already in minor flood stage or near flood stage, consider early preparations with heavy rainfall potential today, tomorrow and then with Elsa Tue/Wed. In addition, grounds are already saturated across many areas and it has been almost 2 years since a tropical cyclone induced "tree trimming." Consider cleaning out gutters and trimming some vegetation as tree damage and power loss potential due to fallen tree debris will likely increase Tue through Wed. .LONG TERM [Wednesday Through Sunday]... Moist southwesterly-westerly flow will be in place following the passage of Tropical Cyclone Elsa, which will result in a return to the pattern of daily bouts of showers and thunderstorms for the end of the week and into the weekend. Highest chances for storm development will be in conjunction with diurnal heating and the sea breeze. Daily high temperatures are expected to be in the 80s next week with overnight low temperatures dropping down into the 70s. .MARINE... A surface front across south Georgia will begin to stall across the local waters today. Generally light and variable winds 10 kts or less will prevail over the GA waters near the front with prevailing WSW across FL waters on the south side of the front. Winds will become SSE Monday afternoon with the east coast sea breeze. Tropical Cyclone Elsa will approach Cuba today and then is expected to track northward across the Florida Straits late Monday into Tuesday. A northward track track is expected to continue over or near the Florida peninsula into Wednesday. This scenario brings the potential for Tropical Storm conditions across the local Atlantic waters Tuesday night into Wednesday. Mariners should monitor the latest National Hurricane Center forecasts for Elsa. Combined seas will remain elevated Thursday in the wake of Elsa with Advisory conditions possible over the outer waters. Rip Currents: A low rip current risk is expected through the weekend due to offshore flow. Rip current risk will increase Tuesday and Wednesday as Elsa impacts the area. .HYDROLOGY... Most locations across NE FL are running about 300% or more above normal precipitation over the past 2 weeks, with pockets of SE GA especially west of Waycross elevated as well. Before Elsa begins to affect our area, widespread rainfall totals over the next couple of days will range from 1 to 2 inches south of the Florida- Georgia state border with isolated spots of 3 inches possible. WPC has placed our Georgia counties near the state line and our Florida counties in a marginal risk for excessive rainfall for today and Monday. Rainfall increases Tuesday and into Wednesday with Elsa moving towards and potentially over the local area. WPC has placed counties along the Florida-Georgia state line and south to a slight risk of excessive rainfall due to Elsa's rainfall. With already saturated soils, daily potential for heavy rainfall, elevated rivers in NE FL, and Elsa potentially moving through the area, the risk of flooding will be elevated into mid- week with flash, urban and river flooding possible. The Santa Fe River continues in Minor Flood with the flood wave funneling toward the Suwannee River Basin. The St. Marys River at Macclenny is expected to rise into minor flood stage later today. Another basin to closely monitor will be Black Creek in Clay county. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 89 70 88 71 / 10 40 20 60 30 SSI 76 87 76 87 77 / 20 30 30 50 40 JAX 71 87 72 87 73 / 40 50 40 60 30 SGJ 73 85 74 87 74 / 40 50 40 60 30 GNV 71 87 71 87 72 / 30 60 40 70 40 OCF 72 90 72 89 72 / 30 60 40 70 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 4, 4:33 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Sun Jul 4 2021
FLZ038-138-042100-
Coastal Flagler FL-Inland Flagler FL-
433 PM EDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
500 PM EDT...
* At 433 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles south of Bunnell, moving
east at 15 mph.
* Excessive cloud-to-ground lightning possible with this storm.
* Locations impacted include...
Flagler Beach and Bunnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2926 8115 2926 8141 2927 8142
2930 8142 2948 8138 2950 8110
TIME...MOT...LOC 2033Z 265DEG 16KT 2933 8128
BOOTHELocal storm report, Jul 4, 5:04 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD SAN MARCO 30.31N 81.66W
07/04/2021 DUVAL FL PUBLIC
PUBLIC REPORTED STREET FLOODING WHICH
STRANDED A CAR NEAR LANDON AVE AND FLAGLER
AVE IN THE SAN MARCO AREA. REPORTED VIA
VIDEO ON SOCIAL MEDIA.
&&
NGUYENSpecial weather statement, Jul 4, 5:21 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
521 PM EDT Sun Jul 4 2021
FLZ024-GAZ350-364-042215-
Inland Nassau FL-Western Charlton GA-Southern Ware GA-
521 PM EDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND
SOUTHEASTERN CHARLTON COUNTIES UNTIL 615 PM EDT...
* At 520 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near St. George, or 15 miles west of
Callahan, moving east at 15 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Callahan and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3060 8175 3043 8196 3044 8220 3049 8220
3051 8223 3052 8223 3054 8224 3056 8223
3057 8222 3058 8228 3058 8223 3062 8189
TIME...MOT...LOC 2120Z 263DEG 11KT 3051 8209
BOOTHELocal storm report, Jul 4, 5:49 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 2 ENE TALLYRAND 30.37N 81.60W
07/04/2021 M3.31 INCH DUVAL FL MESONET
MESONET STATION FW9036 JACKSONVILLE HAS
RECEIVED 3.31 OF RAINFALL SO FAR, 1.18 IN
THE LAST HOUR.
&&
NGUYENSpecial weather statement, Jul 4, 6:49 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Jacksonville FL 649 PM EDT Sun Jul 4 2021 GAZ162-163-250-350-364-042345- Clinch GA-Western Charlton GA-Echols GA-Northern Ware GA- Southern Ware GA- 649 PM EDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS...SOUTHWESTERN WARE...CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 745 PM EDT... * At 647 PM EDT, National Weather Service meteorologists were tracking an area of strong thunderstorms producing heavy rainfall across portions of Ware...Charlton...Clinch...and Echols counties. These storms are slowly moving northeastward at 10 MPH. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Homerville, Fargo, Argyle, Stephen Foster State Park, Du Pont and Needmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3063 8224 3068 8293 3108 8291 3109 8232 TIME...MOT...LOC 2247Z 232DEG 11KT 3097 8264 BOOTHE
Special weather statement, Jul 4, 8:05 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 805 PM EDT Sun Jul 4 2021 GAZ151-152-250-050045- Pierce GA-Brantley GA-Northern Ware GA- 805 PM EDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...WEST CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 845 PM EDT... * At 805 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Waycross, moving northeast at 10 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Waycross, Boggy Bay, Jamestown, Pebble Hill and Needham. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3108 8237 3127 8253 3135 8233 3119 8218 TIME...MOT...LOC 0005Z 228DEG 10KT 3124 8234 BOOTHE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:07 AM EDT | Tropical Storm Watch | JAX | Alachua, Baker, Bradford, Clay, Duval, Gilchrist and 4 more | 36 hr |
| Jul 5, 12:05 PM EDT | Special Weather Statement | JAX | Camden | 55 min |
| Jul 5, 1:46 PM EDT | Special Weather Statement | JAX | Charlton | 59 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.